Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach cramps and diarrhea after eating?

Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2994 Questions

default
Posted on Mon, 19 Oct 2015 in Digestion and Bowels
Question: Hi Doctor,

Within the last while I have been having stomach trouble quite a bit and it seems to be getting more frequent. I get attacks of stomach cramps and diarrhea around an half an hour to an hour after eating. My stomach would be sensitive for a few days after I get these attacks but would then revert back to normal for a while until the next attack. Sometimes during these episodes I would get just the stomach cramps following a meal but not the diarrhea. Also on occasion if I ate sometime near to bed time, I might wake up early in the morning with stomach cramps and again diarrhea. I would get maybe around two attacks a month and then my stomach would not be right for several days. I feel weak, tired and mentally drained when I get the attacks and have no real energy. I am on 30mg of Citalopram a day. I don't know whether this is relevant or not. Have you any idea as to what would be causing this?
doctor
Answered by Dr. BR Hudda 7 hours later
Brief Answer:
Please provide more information and consider these guidelines

Detailed Answer:
Hello
I had gone through your question very diligently and I really appreciate your concern.
Looking at your description it might be reacted to number of conditions like
Irritable bowel syndrome
Gastroenteritis or gut infection
side effects of citalopram

Here I would like further information for better assessment of the condition like
Since how long you are having these symptoms
your height and weight
Does it occur especially after any particular food?
Have you taken any treatment

In my opinion you should take pantoprazole or ranitidine group of drug with antacids for 7 to days
Get your blood test for liver function test and thyroid function test and stool test for ova, cyst or protozoa.
You may require a course of antibiotics under supervision, if reports be suggestive of infection
You should take plenty of fluids orally including fruits juices and ORS to maintain good hydration and counter any electrolytic imbalances.
Maintain good hygiene

Hope this answers your question
Please write back to me with these details so that I will be able to tell you more precisely.
Best wishes
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Lab Tests ,  

Recent questions on  Pantoprazole

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking Naproxen. I cannot get a hold of my doctor and do not want to sit in a waiting room for hours, but I am not sure how concerned I should be.

doctor1 MD

I have recently became sick and was in and out of the hospital for 3 weeks. I have been on several different meds after the last month. I am now just on Rantidine 300 and pantoprazole sod dr 40 mg. This last week I come down with sores underneath my breast. What can that be caused from?

doctor1 MD

Every few weeks and right now I experience deep sulphur smelling burps followed by numerous bathrom trips with severe watery stools Neither lets up for about eight hours. Then I am fine for a few weeks and it begins again. I am on protonix, ramipril, plavix, lipitor, onglyza, bydureon,

doctor1 MD

I was prescribed Protonix for acid but my natropath suggested suggested enzymes with each meal. I am lactose interolant and have IBS and under stress, have acid. Which do you recommend as he is my new Kaiser doctor and felt my stomach which was in knots and caused a bout of nausea was due to anxiety.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...